00:00:00 / 00:00:00

An outline on the cortex of nilpotent Lie algebras

By Béchir Dali

Appears in collection : Representation theory and analysis on homogeneous spaces / Théorie des représentations et Analyse sur les espaces homogènes

In this talk, we consider the open question : is the cortex of the dual of a nilpotent Lie algebra an algebraic set? We give a partial answer by considering the class of two-step nilpotent Lie algebra $\mathfrak{g}$. For this class of Lie algebras we give an explicit algorithm for finding its corresponding cortex.

Next we give an example of 7-dimensional (real) nilpotent Lie algebra for which the cortex is a proper semi-algebraic set in the set of the common zeros of the $G$-invariant polynomials on $\mathfrak{g}^{\star}$ namely the $I$-cortex, where $G$ is the corresponding connected and simply connected Lie group and $\mathfrak{g}^{\star}$ is its dual.

Finally we study the cortex of a class of nilpotent Lie groups given by a semi-direct product of abelian groups $G:=\mathbb{R}^m \rtimes_\pi V$ where $\pi$ is the continuous representation of $\mathbb{R}^n$ on the $m$ -dimensional (real) vector space $V$ defined by $$ \pi\left(t_1, \ldots, t_n\right)=\exp \left(\sum_{i=1}^n t_i A_i\right) $$ with $\left\{A_1, \ldots, A_n\right}$ is a set of pairwise commuting nilpotent matrices in $\mathbb{R}^{m \times m}$.

Information about the video

Citation data

  • DOI 10.24350/CIRM.V.20538303
  • Cite this video Dali, Béchir (01/10/2026). An outline on the cortex of nilpotent Lie algebras. CIRM. Audiovisual resource. DOI: 10.24350/CIRM.V.20538303
  • URL https://dx.doi.org/10.24350/CIRM.V.20538303

Bibliography

  • ARNAL, Didier, AMMAR, M. Ben, CURREY, Bradley N., et al. Canonical coordinates for coadjoint orbits of completely solvable groups. Journal of Lie Theory, 2005, vol. 15, no 2, p. 521-560. - https://doi.org/10.5802/jolt.389
  • ARNAL, Didier, CAHEN, Michel, et LUDWIG, J. Lie groups whose coadjoint orbits are of dimension smaller or equal to two. Letters in Mathematical Physics, 1995, vol. 33, no 2, p. 183-186. - https://doi.org/10.1007/BF00739806
  • DALI, Béchir et SAYARI, Chaima. The cortex of nilpotent Lie algebras of dimensions less or equal to 7 and semi-direct product of vector groups: nilpotent case. Journal of Lie Theory, 2022, vol. 32, no 3, p. 643-670. - https://doi.org/10.5802/jolt.1245
  • BEKKA, Mohammed EB et KANIUTH, Eberhard. Irreducible representations of locally compact groups that cannot be Hausdorff separated from the identity representation. 1988. - https://doi.org/10.1515/crll.1988.385.203
  • BOIDOL, J., LUDWIG, J., et MÜLLER, D. On infinitely small orbits. Studia Mathematica, 1988, vol. 88, p. 1-11. - https://doi.org/10.4064/sm-88-1-1-11
  • DALI, Béchir. On the cortex of a class of exponential Lie algebras. Journal of Lie Theory, 2012, vol. 22, no 3, p. 845-867. - https://doi.org/10.5802/jolt.695
  • DALI, Bechir. Infinitely small orbits in two-step nilpotent Lie algebras. Journal of Algebra, 2016, vol. 461, p. 351-374. - https://doi.org/10.1016/j.jalgebra.2016.04.022
  • DALI, Béchir et SAYARI, Chaïma. The cortex of a class of semidirect product exponential Lie groups. Revista de la Unión Matemática Argentina, 2023, vol. 65, no 2, p. 313–329-313–329. - https://doi.org/10.33044/revuma.2793
  • DALI, Béchir et SAYARI, Chaima. The cortex of nilpotent Lie algebras of dimensions less or equal to 7 and semi-direct product of vector groups: nilpotent case. Journal of Lie Theory, 2022, vol. 32, no 3, p. 643-670. - https://doi.org/10.5802/jolt.1245
  • FELL, James MG. Weak containment and induced representations of groups. Canadian Journal of Mathematics, 1962, vol. 14, p. 237-268. - https://doi.org/10.4153/CJM-1962-016-6
  • MAGNIN, Louis. Sur les algebres de Lie nilpotentes de dimension⩽ 7. Journal of Geometry and Physics, 1986, vol. 3, no 1, p. 119-144. - https://doi.org/10.1016/0393-0440(86)90005-7
  • GONG, Ming-Peng. Classification of nilpotent Lie algebras of dimension 7, over algebraically closed fields and R. 1998. - http://hdl.handle.net/10012/245
  • MOROZOV, Vladimir Vladimirovich. Classification of nilpotent Lie algebras of sixth order. Izvestiya Vysshikh Uchebnykh Zavedenii. Matematika, 1958, no 4, p. 161-171.
  • NIELSEN, Ole A. Unitary representations and coadjoint orbits of low-dimensional nilpotent Lie groups.Queen's papers in pure and applied mathematics no. 63, 1983.
  • ROMDHANI, Mustapha. Classification of real and complex nilpotent Lie algebras of dimension 7. Linear and Multilinear Algebra, 1989, vol. 24, no 3, p. 167-189. - https://doi.org/10.1080/03081088908817910
  • SEELEY, Craig. 7-dimensional nilpotent Lie algebras. Transactions of the American Mathematical Society, 1993, vol. 335, no 2, p. 479-496. - https://doi.org/10.1090/S0002-9947-1993-1068933-4
  • VERSHIK, Anatolii Moiseevich et KARPUSHEV, Sergey Ivanovich. Cohomology of groups in unitary representations, the neighborhood of the identity, and conditionally positive definite functions. Mathematics of the USSR-Sbornik, 1984, vol. 47, no 2, p. 513-526. - https://doi.org/10.1070/SM1984v047n02ABEH002656

Last related questions on MathOverflow

You have to connect your Carmin.tv account with mathoverflow to add question

Ask a question on MathOverflow




Register

  • Bookmark videos
  • Add videos to see later &
    keep your browsing history
  • Comment with the scientific
    community
  • Get notification updates
    for your favorite subjects
Subscribe illustration
Give feedback